Myolysis and Acute Renal Failure in a Heart-Transplant Recipient Receiving Lovastatin

Douglas J. Norman, D. Roger Illingworth, Jennifer Munson, Jeffrey Hosenpud

Research output: Contribution to journalLetter

236 Scopus citations

Abstract

To the Editor: Lovastatin, a new cholesterol-lowering drug that inhibits 3-hydroxy-3-methylglutaryl-CoA reductase,1 can cause myositis and elevations in serum creatine kinase levels by means of an unknown mechanism2 in a small number (<0.5 percent) of patients. Severe muscle damage and acute renal failure due to lovastatin have not been reported. Our patient, a 53-year-old man with heterozygous familial hypercholesterolemia, received a cardiac allograft in July 1986. Because of refractory hypercholesterolemia (total plasma cholesterol, 468 ml per deciliter [12.6 mmol per liter]; triglycerides, 236 mg per deciliter [2.67 mmol per liter]), he was started on lovastatin (20 mg twice daily) in.

Original languageEnglish (US)
Pages (from-to)46-47
Number of pages2
JournalNew England Journal of Medicine
Volume318
Issue number1
DOIs
StatePublished - Jan 7 1988

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this